Alert archive / Kansas / Special Weather Statements in 2015
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 29, 2015, 2:21 AM CDT for Barton County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2015, 2:21 AM CDT (07:21 UTC)
- Expired
- Jul 29, 2015, 3:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
County Barton County, KS
The radar
The Dodge City radar (KDDC), 135 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589
WWUS83 KICT 290721
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
221 AM CDT WED JUL 29 2015
KSZ047-290800-
BARTON KS-
221 AM CDT WED JUL 29 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BARTON COUNTY IN CENTRAL KANSAS...
* UNTIL 300 AM CDT
* AT 219 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER OLMITZ...OR NEAR OTIS...MOVING
EAST AT 25 MPH.
WIND GUSTS 40 TO 50 MPH AND VERY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HOISINGTON...ALBERT...OLMITZ...GALATIA AND SUSANK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3866 9903 3870 9883 3870 9865 3849 9862
3845 9903
TIME...MOT...LOC 0719Z 253DEG 23KT 3854 9896
$$
JAKUBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 28, 11:38 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 28, 11:38 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1138 PM CDT TUE JUL 28 2015 ...UPDATED FOR 06Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 355 PM CDT TUE JUL 28 2015 THIS AFTERNOON A STRONG COLD FRONT EXTENDED FROM THE IA/NEBRASKA BORDER TO BETWEEN K9K7 & KRSL...TO THE TX PANHANDLE. SE OF THE BOUNDARY THE AXIS OF GREATEST COMPRESSIONAL HEATING WAS OCCURRING FROM BETWEEN KSLN & KMHK TO ALONG & JUST W OF I-135/I-35 WHERE TEMPERATURES HAD HIT AROUND 100F. THE MOST HUMID WEATHER RESIDED E & SE OF THE TURNPIKE WHERE DEWPOINTS WERE BETWEEN 70 & 75. && .UPDATE... ISSUED AT 942 PM CDT TUE JUL 28 2015 DESPITE STRONG CONVERGENCE...THUNDERSTORM DEVELOPMENT HAS BEEN SLOW TO NON-EXISTENT ALONG COLD FRONT BISECTING CENTRAL KS FROM NORTHEAST-SOUTHWEST. THIS IS LIKELY DUE TO LACK OF UPPER SUPPORT IN CONCERT WITH WEAK (BUT ADEQUATE) CONVECTIVE INHIBITION...SAMPLED BY THE 00Z TOPEKA SOUNDING. WHILE ISOLATED TO WIDELY SCATTERED ACTIVITY CANNOT BE RULED OUT OVERNIGHT ALONG THE SURFACE COLD FRONT...GENERALLY ALONG AND EITHER SIDE OF THE KS TURNPIKE CORRIDOR...WONDERING IF THE HIGHER CONFIDENCE SCENARIO IS WIDELY SCATTERED SHOWER/THUNDERSTORM CHANCES INCREASING GENERALLY AFTER MIDNIGHT OVER CENTRAL KS...IN ZONE OF WEAK/MODEST 850-700MB CONVERGENCE. IN EITHER CASE...NO LONGER EXPECTING SEVERE WEATHER. ADK && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 355 PM CDT TUE JUL 28 2015 THIS EVENING: WITH HEAT INDICES HITTING ~105F IN MOST OF THE ADVISORY AREA THERE WILL BE NO CHANGES TO THE INHERITED HEAT ADVISORY WHICH WILL REMAIN IN EFFECT UNTIL 8 PM. TONIGHT-WED NIGHT: THE STAR OF THE SHOW IS THE AFORE-MENTIONED COLD FRONT. A CYCLONE IS CENTERED OVER EXTREME SE SASKATCHEWAN. THE CYCLONE IS STILL SCHEDULED TO STRENGTHEN FURTHER AS IT MOVES E/NE ACROSS EXTREME SOUTHERN MANITOBA TONIGHT...THEN ACROSS NORTHERN ONTARIO ON WED. THE CYCLONE SHOULD PROVIDE ENOUGH KICK TO FORCE THE FRONT TOWARD THE TURNPIKE TONIGHT. THUNDERSTORMS WILL ERUPT ALONG THE BOUNDARY WHICH WOULD ALSO PLAY A ROLE IN FORCING THE FRONT SE. GREATEST THUNDERSTORM POTENTIAL WILL NO DOUBT REFLECT FRONTAL POSITIONING I.E. FROM NORTHEAST KS...THRU CENTRAL KS TO THE OK/TX PANHANDLES FOR MOST OF TONIGHT. WITH A SHARPENING MID-UPPER RIDGE PUNCHING DUE N ACROSS QUEBEC THE CYCLONE CROSSING ONTARIO SHOULD OCCLUDE WED NIGHT & DRIFT N OVER SOUTHERN HUDSON BAY. THE COLD FRONT WOULD DECELERATE AS IT APPROACHES THE KS/OK BORDER EARLY WED MORNING. THE FRONT SHOULD STALL IN AN ALMOST E-W MANNER THRU CENTRAL OK. AS SUCH THE GREATEST THUNDERSTORM CHANCES WOULD GET SHUNTED TO THE SW OF KICT COUNTRY (MORE SPECIFICALLY THE PANHANDLES & SOUTHWEST KS). WITH LOWER-DECK CONVERGENCE DIMINISHING ACROSS MOST OF KS EARLY WED MORNING THUNDERSTORM CHANCES WOULD DIMINISH LATE TONIGHT. WED AS EXPECTED WON'T BE NEARLY AS WARM WITH HIGHS RANGING FROM THE LOWER 80S IN CENTRAL KS TO THE LOWER 90S ALONG THE OK BORDER AS WEAK HIGH PRESSURE GLIDES E/SE ACROSS THE NEBRASKA/KS BORDER. THU-FRI: WITH THE SURFACE HIGH DRIFTING TOWARD THE KS/MO BORDER ON THU S/SE FLOW WOULD ENSUE WITH THE LOWER-DECK MOISTURE AXIS EXTENDING FROM W TX TO ACROSS THE WESTERN HALF OF KS. AS SUCH GREATEST CHANCES OF THUNDERSTORMS WOULD BE ALONG THE WESTERN THIRD OF THE FORECAST AREA. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 355 PM CDT TUE JUL 28 2015 THIS WEEKEND: PREDOMINANTLY NICE WEATHER IS SLATED AS A MASSIVE MID-UPPER RIDGE SPREADS FROM THE DESERT SW ACROSS THE CENTRAL ROCKIES. NEXT WEEK: SCATTERED THUNDERSTORMS REMAIN POSSIBLE AS THE WESTERN RIDGE SPREADING N COMBINES WITH INTENSE LOW PRESSURE OVER ONTARIO & QUEBEC TO PRODUCE A NW FLOW REGIME. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1130 PM CDT TUE JUL 28 2015 HIT-OR-MISS POST-FRONTAL SHOWERS/THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...AFFECTING MAINLY SLN-RSL-HUT...WITHIN A ZONE OF WEAK/MODEST 850-700MB CONVERGENCE. CHANCES EXPAND/SHIFT SOUTH SOMEWHAT FOR WEDNESDAY...SO ICT-CNU MAY EVENTUALLY GET IN ON THE ACTION. NOT EXPECTING SEVERE WEATHER WITH ANY OF THIS ACTIVITY...ALTHOUGH BRIEF HEAVY RAIN IS POSSIBLE. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 88 69 88 / 30 30 40 20 HUTCHINSON 72 86 67 87 / 40 30 40 20 NEWTON 72 86 67 87 / 40 30 40 20 ELDORADO 73 87 67 87 / 30 30 30 20 WINFIELD-KWLD 76 91 69 89 / 20 20 30 30 RUSSELL 67 83 65 89 / 40 20 30 20 GREAT BEND 69 83 66 88 / 40 20 40 20 SALINA 70 84 66 88 / 50 20 30 10 MCPHERSON 71 84 66 87 / 40 30 40 20 COFFEYVILLE 74 92 69 90 / 10 20 10 20 CHANUTE 74 88 67 89 / 20 20 10 10 IOLA 74 87 67 88 / 20 20 10 10 PARSONS-KPPF 74 91 68 89 / 20 20 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 28, 9:09 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 909 PM CDT TUE JUL 28 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 909 PM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS...GENERALLY ALONG AND NORTHWEST OF THE TURNPIKE. THE STRONGEST ACTIVITY WILL BE CAPABLE OF 50 MPH WINDS AND DIME SIZE HAIL...ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIT-OR-MISS THUNDERSTORM CHANCES SHOULD CONTINUE OVER ALL AREAS ON WEDNESDAY. ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS...THE THUNDERSTORMS MAY PRODUCE NICKEL-SIZED HAIL...WINDS AROUND 50 MPH...AND HEAVY RAINS. THUNDERSTORMS...WHICH MAY PRODUCE HAIL UP TO NICKEL-SIZED AND 50 TO 55 MPH WINDS...ARE ALSO POSSIBLE FOR MOST AREAS ON THURSDAY AND FOR CENTRAL AND SOUTH-CENTRAL KANSAS THURSDAY NIGHT AND FRIDAY. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM IN CENTRAL KANSAS ON MONDAY WITH THE CHANCES SLOWLY INCREASING IN A NORTHWEST TO SOUTHEAST MANNER MONDAY NIGHT. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE...ESPECIALLY MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Jul 29, 2:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
221 AM CDT WED JUL 29 2015
KSZ047-290800-
BARTON KS-
221 AM CDT WED JUL 29 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BARTON COUNTY IN CENTRAL KANSAS...
* UNTIL 300 AM CDT
* AT 219 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER OLMITZ...OR NEAR OTIS...MOVING
EAST AT 25 MPH.
WIND GUSTS 40 TO 50 MPH AND VERY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HOISINGTON...ALBERT...OLMITZ...GALATIA AND SUSANK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3866 9903 3870 9883 3870 9865 3849 9862
3845 9903
TIME...MOT...LOC 0719Z 253DEG 23KT 3854 9896
JAKUBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 10:48 AM CDT | Special Weather Statement | ICT | Kingman | 42 min |
| Jul 29, 4:31 PM CDT | Special Weather Statement | ICT | Sumner | 29 min |
| Jul 29, 4:35 PM CDT | Special Weather Statement | ICT | Sedgwick | 25 min |
| Jul 29, 4:56 PM CDT | Special Weather Statement | ICT | Sumner | 49 min |
| Jul 29, 5:46 PM CDT | Special Weather Statement | ICT | Cowley | 29 min |
| Jul 29, 5:57 PM CDT | Special Weather Statement | ICT | Cowley | 48 min |
| Jul 29, 6:47 PM CDT | Special Weather Statement | ICT | Cowley | 28 min |
Nearby
Special Weather Statements in Kansas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.